Hail, Latimer
- When
- July 16, 2:06 PM CST
- Where
- Latimer County, Yanush
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.700, -95.320
A few severe thunderstorms occurred across southeast Oklahoma during the afternoon hours of the 16th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A few severe thunderstorms occurred across southeast Oklahoma during the afternoon hours of the 16th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 16, 1:53 PM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 253 PM CDT THU JUL 16 2009 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS EAST-CENTRAL OKLAHOMA AND WEST-CENTRAL ARKANSAS IN THE VICINITY OF AN OUTFLOW BOUNDARY LEFT OVER FROM LAST NIGHTS CONVECTION. THIS BOUNDARY IS CURRENTLY LOCATED NEAR A KRUE-KMLC-KSNL LINE. OTHER SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS SOUTHEAST KANSAS AND EVEN INTO NORTHEAST OKLAHOMA IN ASSOCIATION WITH AN OUTFLOW BOUNDARY LEFT OVER FROM THE DECAYING NORTHERN KANSAS MCS. THIS BOUNDARY IS GENERALLY FROM A KMCI-KCFV-KPNC. THIS DEVELOPMENT IS BEING ENHANCED BY A MID-LEVEL SHORTWAVE MOVING FROM THE CENTRAL PLAINS IN THE MISSISSIPPI VALLEY. ANY OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE LATE THIS AFTERNOON AND INTO THIS EVENING AS THE AIRMASS ACROSS THE REGION CONTINUES TO DESTABILIZE. THE MAIN CONCERNS WILL BE WIND GUSTS TO AROUND 70 MPH AND LARGE HAIL. THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH OVERNIGHT AS THE SYNOPTIC COLD FRONT THAT IS CURRENTLY ACROSS NORTHERN KANSAS SWEEPS THROUGH THE REGION LATER TONIGHT AND INTO FRIDAY MORNING. THE EXCESSIVE HEAT WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM ACROSS EXTREME SOUTHEAST OKLAHOMA AS THE HEAT IS EXPECTED TO BREAK AFTER THIS AFTERNOON WITH THE APPROACH OF THE AFOREMENTIONED COLD FRONT. NOTICEABLY COOLER AND DRIER CONDITIONS ARE EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK AS HIGH PRESSURE BUILDS IN THE WAKE OF THE COLD FRONT AND THE UPPER LEVEL RIDGE RESPONSIBLE FOR THE MINI HEATWAVE RETREATS TO THE WEST. WILL SEE ANOTHER CHANCE OF SHOWERS MONDAY NIGHT INTO TUESDAY AS A FRONTAL BOUNDARY APPROACHES THE AREA. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 88 64 89 / 60 10 10 10 FSM 73 89 64 90 / 60 20 10 10 MLC 72 91 62 92 / 60 10 10 10 BVO 63 88 57 89 / 70 10 10 10 FYV 63 83 55 84 / 70 20 10 10 BYV 65 81 55 81 / 70 20 10 10 MKO 68 86 60 89 / 60 10 10 10 MIO 64 84 61 84 / 70 10 10 10 F10 69 87 60 90 / 60 10 10 10 HHW 74 94 65 92 / 40 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...EXCESSIVE HEAT WARNING UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053. AR...NONE. && SHORT TERM...15 LONG TERM....10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1259 PM CDT THU JUL 16 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT THU JUL 16 2009 ...INCREASING THUNDERSTORM CHANCES AS A COLD FRONT PASSES... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...PRIMARILY ALONG AND NORTH OF INTERSTATE 40. ONSET...AFTER 2 PM...INCREASING AFTER 6 PM. FLASH FLOOD. RISK...ELEVATED. AREA...WEST OF HIGHWAY 75. ONSET...AFTER 6 PM. HEAVY RAIN. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 6 PM. DANGEROUS HEAT. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON IN VICINITY OF AN OUTFLOW BOUNDARY NEAR THE INTERSTATE 40 CORRIDOR. ISOLATED SEVERE WEATHER IS POSSIBLE WITH ANY OF THESE STORMS. AN APPROACHING COLD FRONT WILL FOCUS ANOTHER ROUND OF EVENING AND OVERNIGHT THUNDERSTORMS...WITH THE DEVELOPING STORM COMPLEX TRACKING FROM NORTH TO SOUTH ACROSS THE FORECAST AREA. INCREASING WINDS ALOFT AND AMPLE DIRECTIONAL SHEAR WILL SUPPORT ORGANIZATION WITHIN THE STORM COMPLEX...WHICH WILL LIKELY LEAD A WELL DEVELOPED GUST FRONT AND ASSOCIATED DAMAGING WINDS. LARGE HAIL WILL ALSO BE POSSIBLE ESPECIALLY WITHIN THE EARLIER STAGES OF THE STORM COMPLEX. LOCALLY HEAVY RAIN IS POSSIBLE...AND GIVEN THE RECENT HEAVY RAINS WEST OF HIGHWAY 75...A LIMITED RISK OF FLASH FLOODING HAS DEVELOPED. AHEAD OF THE FRONT EXCESSIVE HEAT CONTINUES ACROSS FAR SOUTHEAST OKLAHOMA WITH HEAT INDEX VALUES NEAR 105 DEGREES. COOLER AND DRIER WEATHER IS EXPECTED AREAWIDE BY FRIDAY AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS LIKELY PRIMARILY THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY AND SUNDAY...NO HAZARDS. MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL BE ONGOING EARLY FRIDAY AS THE COLD FRONT CONTINUES SOUTHWARD THROUGH THE AREA. DRY AND NOTICEABLY COOLER WEATHER IS EXPECTED OVER THE WEEKEND...WITH THUNDERSTORM CHANCES RETURNING EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1257 PM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG BLACKBURN 36.37N 96.60W
07/15/2009 PAWNEE OK LAW ENFORCEMENT
REPORTS OF WIND DAMAGE IN AND AROUND BLACKBURN...ALONG
WITH POWER OUTAGES. REPORTED BY CLEVELAND POLICE DEPT.
1005 PM TSTM WND GST 3 WSW JENNINGS 36.16N 96.62W
07/15/2009 E65.00 MPH CREEK OK FIRE DEPT/RESCUE
1010 PM TSTM WND DMG JENNINGS 36.18N 96.57W
07/15/2009 PAWNEE OK PUBLIC
SHINGLES BLOWN OFF SEVERAL HOMES. SOME TREE LIMBS DOWN.
ESTIMATED WINDS OF 55 TO 60 MPH.
1015 PM TSTM WND DMG OILTON 36.08N 96.58W
07/15/2009 CREEK OK LAW ENFORCEMENT
EXTENSIVE WIND DAMAGE IN TOWN...METAL CARPORT ROOF BLOWN
ACROSS ROAD...STREET SIGN BLOWN OVER...METAL REPLICA OIL
WELL AT CEMETARY SEVERELY DAMAGED.
1020 PM TSTM WND DMG S OILTON 36.08N 96.58W
07/15/2009 CREEK OK LAW ENFORCEMENT
NUMEROUS LARGE TREE LIMBS DOWN BETWEEN OILTON AND
DRUMRIGHT...REPORTED BY OILTON POLICE.
1025 PM TSTM WND DMG MANNFORD 36.13N 96.35W
07/15/2009 CREEK OK PUBLIC
LARGE TREE LIMBS BROKEN AND DOWN. IRON LAWN FURNITURE
BLOWN ACROSS STREET.
1025 PM TSTM WND DMG DRUMRIGHT 35.99N 96.60W
07/15/2009 CREEK OK LAW ENFORCEMENT
PART OF METAL SHED ROOF BLOWN OFF.
1250 AM TSTM WND DMG BURBANK 36.69N 96.73W
07/16/2009 OSAGE OK EMERGENCY MNGR
2 INCH DIAMETER LIMBS DOWN.
1254 AM TSTM WND DMG HOMINY 36.41N 96.39W
07/16/2009 OSAGE OK EMERGENCY MNGR
SEVERAL UTILITY POLES DOWN ALONG A 1/2 MILE STRETCH.
0200 AM TSTM WND DMG OAK GROVE 36.46N 93.45W
07/16/2009 CARROLL AR POST OFFICE
ROOF DAMAGE AND SEVERAL LARGE LIMBS DOWN.
&&
CASSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
205 PM CDT THU JUL 16 2009
OKZ054-055-162000-
OSAGE OK-WASHINGTON OK-
205 PM CDT THU JUL 16 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WASHINGTON AND NORTHEASTERN OSAGE
AT 205 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
NORTHWEST OF BIGHEART...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BIGHEART...HULAH...
BARTLESVILLE...DEWEY AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3695 9581 3690 9581 3669 9589 3686 9648
3700 9644 3700 9619
TIME...MOT...LOC 1905Z 285DEG 17KT 3693 9634SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT THU JUL 16 2009
OKZ070-073>076-162100-
HASKELL OK-LATIMER OK-LE FLORE OK-MUSKOGEE OK-PITTSBURG OK-
254 PM CDT THU JUL 16 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE
IN SOUTHEAST OKLAHOMA
CENTRAL HASKELL...CENTRAL LE FLORE...EASTERN PITTSBURG AND
NORTHERN LATIMER
AT 255 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
KINTA...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...STIGLER...LEQUIRE...
LEWISVILLE...KINTA...WHITEFIELD...WILBURTON...BENGAL...PANOLA...RED
OAK...POTEAU...HODGEN...SUMMERFIELD...HEAVENER...FANSHAWE...HOWE...
WISTER...SHADY POINT...MILTON...BOKOSHE AND BRIARTOWN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3510 9448 3467 9466 3496 9545 3532 9524
TIME...MOT...LOC 1955Z 295DEG 29KT 3513 9522The Western Arkansas radar (KSRX), 109 km away, was scanning. The volume nearest the first event began at 20:06 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour blew down a large tree. The tree fell on a church.
Thunderstorm winds estimated at 70 miles an hour blew down a few large trees 2 miles north of Albion.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188731, 188732, 188733.